Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1996, 6:56 PM CDT for Wilson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 6:56 PM CDT (23:56 UTC)
- Expired
- May 26, 1996, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 262357 RRA SVRBNA TNC189-270045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 656 PM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILSON COUNTY AT 655 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN NORTHEAST RUTHERFORD COUNTY. THE STORM WAS MOVING NORTHEAST AT AROUND 30 MPH...AND WILL REACH THE WATERTOWN AREA BY 720 PM. YOU SHOULD TAKE COVER IMMEDIATELY. TT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'\T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 26, 2:30 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT SUN MAY 26 1996 OUTFLOW BNDRY SET OFF TSTMS...A FEW SVR IN NRN MID TN THIS AFTN. CURRENT THINKING IS TO INCLUDE CHC OF SVR W/WW 442 THIS EVE UNTIL WATCH EXPIRES. NO CAP ATTM AND THINK THAT SCT TSTMS SHUD CONT W/MORE NUMEROUS ONES AT LEAST THRU SUNSET. STIL FEEL THAT IT WUD BE A GUD IDEA TO KEEP AT LEAST A CHC OF TSTMS IN FCST FOR TNGT DUE TO OUTFLOW BNDRYS IN AREA AND AMT OF INSTABILITY IN FA. MDLS IN DECENT AGREEMNT W/MVMT OF H5 VORT MAX EWD FM NRN KS TO SE IA BY 12Z TUE. BLV THAT MID TN WL SEE AT LEAST SCT TSTMS THRU FCST PDS AS CDFNT AND ASSOCIATED NEG TILTED H5 TROF ATTEMPT TO MV EWD TWD FA BY TUE. THINK THAT FAN POPS THRU PDS LUK GUD ATTM. AS FAR AS TEMPS ARE CONCERNED...WL GO ALNG W/NGM/FAN GUID TNGT AND CLOSER TO FAN GUID FOR MON. OTHERWISE...MDLS ARE CLOSE W/TEMPS AND GNRLY ACCEPT THIS. TROUTMAN
In the hours before
Local storm report, May 26, 6:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM BYRDSTOWN TN 0.75 INCH HAIL. REPORTED
05/26/96 PICKETT BY LOCAL LAW ENFORCEMENT.
202 PM READYVILLE TN 1.00 INCH HAIL. REPORTED
05/26/96 CANNON BY LOCAL LAW ENFORCEMENT.
207 PM MILTON TN TREE DOWNED BY THUNDERSTORM
05/26/96 RUTHERFORD WINDS IN MILTON. REPORTED
BY LOCAL LAW ENFORCEMENT.
300 PM SMITHVILLE TN POWER LINES DOWNED BY
05/26/96 DEKALB THUNDERSTORM WIND ALONG WITH
MARBLE SIZED HAIL. REPORTED
BY LOCAL LAW ENFORCEMENT.
328 PM LIVINGSTON TN SEVERAL REPORTS OF 0.75 TO
05/26/96 OVERTON 1.00 INCH HAIL. REPORTED BY
LOCAL LAW ENFORCEMENT AND
SKYWARN SPOTTERS.
357 PM 3 N. OF MT. JULIET TN TREE LIMBS DOWN AND 0.75 TO
05/26/96 WILSON 1.00 INCH HAIL AT NWS OFFICE.
400 PM GRUELTI-LAAGER TN SEVERAL REPORTS OF POWER
05/26/96 GRUNDY LINES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT.
400 PM WHITE HOUSE TN 0.75 INCH HAIL. REPORTED BY
05/26/96 SUMNER LOCAL LAW ENFORCEMENT.
407 PM DUNLAP TN NUMEROUS TREES...POWER LINES
05/26/06 SEQUATCHIE ...AND TELEPHONE LINES DOWN.
2 HOUSES DAMAGED BY DOWNED
TREES. 5 ROADS COMPLETELY
BLOCKED BY DOWNED TREES AND
BRANCHES. NUMEROUS REPORTS
OF LARGE HAIL. REPORTED BY
COUNTY EMERGENCY MANAGEMENT.
415 PM PORTLAND TN LARGE LIMBS DOWNED AND SEVERAL
05/26/96 SUMNER POWER OUTAGES. REPORTED BY
LOCAL LAW ENFORCEMENT.
435 PM SILOAM TN TREES DOWNED BY THUNDERSTORM
05/26/96 MACON WINDS. REPORTED BY LOCAL LAW
ENFORCEMENT.
450 PM CATO TN POWER LINES DOWNED IN CATO AND
05/26/96 TROUSDALE HARTSVILLE. REPORTED BY LOCAL
LAW ENFORCEMENT.
450 PM 5 N. OF CARTHAGE TN POWER LINES DOWNED IN DICKSON
05/26/96 SMITH SPRINGS AND TANGLEWOOD. REPORT
FROM LOCAL ELECTRIC COMPANY.
522 PM NORMANDY TN 0.75 INCH HAIL. REPORT\ED BY
05/26/96 COFFEE LOCAL LAW ENFORCEMENT.
GOSSLocal storm report, May 26, 6:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT...
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY rLOCATION....
320 PM BAXTER TN SEVERAL POWER LINES DOWN.
05/26/96 PUTNAM REPORTED BY LOCAL LAW
ENFORCEMENT.
TROUTMANSpecial weather statement, May 26, 6:20 PM CDT, 36 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT SUN APR 14 1996 THE SEVERE THUNDERSTORM WATCH FOR MOST OF MIDDLE TENNESSEE HAS EXPIRED. THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED IN MIDDLE TENNESSEE AT THIS TIME. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 53 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| May 26, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| May 26, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 52 min |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 53 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 43 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 54 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 46 min |
| May 26, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 51 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.